Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes withdrawal symptoms while on Oxymorphone?

Hi I take oxymorphone 15 mg ER for chronic nerve pain in my neck. I take this 2 times per day, every 12 hours. I have been having withdrawal symptoms though. Anxious, cold sweats (I wake up soaking wet) body aches, some nights I wake up and can t move my legs and arms from pain, dripping nose, over active watery eyes, outrageous hot flashes where I actually feel like my body temp must be at least 100 degrees. Then again sweating, my face will be dripping wet even. Also having yawning issues, extreme and I mean extreme fatigue. I can sleep 3, 6,8, or even 12 hours and no matter what I wake exhausted and feel exhausted all the time. My doc has recently changed my dosage to 10 mg ER now 3 times per day. Thinking it might help and it hasn t. Still having the same issues. Any suggestions? I need help, with my pain I have little quality of life and now with all of these symptoms I feel like I have less than zero quality of life. I struggle to even leave my house.
Mon, 10 Jun 2019
Report Abuse
Addiction Medicine Specialist 's  Response
Hi,

Obviously, the symptoms you list are associated with opiate withdrawal. This rarely occurs while on the opiates at a constant level and often occurs when the level is decreased. Short-acting ones uncommonly will trigger withdrawal simply because they move out f the body relatively fast. If there was a change in dose or a change in another medicine that increased the opiate amount or effect, then this is likely to be the cause.

Moving onto a drug that doesn't leave as fast often works. or, moving away from narcotics.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes withdrawal symptoms while on Oxymorphone?

Hi, Obviously, the symptoms you list are associated with opiate withdrawal. This rarely occurs while on the opiates at a constant level and often occurs when the level is decreased. Short-acting ones uncommonly will trigger withdrawal simply because they move out f the body relatively fast. If there was a change in dose or a change in another medicine that increased the opiate amount or effect, then this is likely to be the cause. Moving onto a drug that doesn t leave as fast often works. or, moving away from narcotics. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Matt Wachsman, Addiction Medicine Specialist